Log in
Pain Concern
23,776 members β€’ 8,033 posts

Fentanyl

Hi everyone, my GP started me on 12mcg patches on Friday, with a view to increasing dose slowly.

First day as said in leaflet didn't work, next day wonderful relief from pain though could hardly keep awake!

Third day, started to feel pain breaking through, with head less sleepy.

Has anyone else had a similar experience ? Any advice too please

16 Replies
oldest β€’ newest

I started off 12 mcg kept rising to 100mcg now getting weaned off this drug to me was horrible I had sweats hallucinations ended up in hospital for a week make sure you check with a pain specialist. Good luck Guy

2 likes
Reply

This is an excellent paid med and when used correctly you can stay on it for years.

Guess you are on the 72 hrs change? Sometime they don't last anywhere near thet long o maybe you need a slightly increased dose.

x

1 like
Reply

Hi, yes the 72hr change.

You've cheered me up, thank you, makes sense x

Reply

Glad to help!

My husband was on them for 12 years building up to a very high dose

x

1 like
Reply

After the first cycle they dont last the 3 days.

I trisected the patch (Duragesic) and put on one each day- taking the first one off also each day. ie- had three separate patches on all the time.

It's alll to do with halflife of the active ingredient.

Upping the dose is a slippery slope and will not improve the longevity.

This system has been approved ( very unnofficialy) by a top anaesthesist.

Cheers.

Ps- break through pain can be dealt with by oxynorm5.

2 likes
Reply

Interesting, thank you

1 like
Reply

I have been on it for 4 years now and it has given back my quality of life I have only had to increase my dose once and that was in May this year due to a broken pelvis and spine yes you get break through pain but I find naxopram or tramadol help with that. You need to remember to pace yourself eg don't go all at it on day one and end up with more pain on day 3 and remember to carry your repeat prescription with you just in case you are stopped by the police other than that enjoy it

3 likes
Reply

Thank you so much,wouldn't have thought of carrying the prescription !! Also very useful to remind me to pace myself. Encouraging to read. To get back quality of life has been my dream

Reply

One factor that effects the working of patches is that everybody's skin absorbs at a different rate. Also, where the patch is placed can effect this.

The adhesive does not suit some people and the patches start to fail (even partially), and the atmosphere dries the medication.

The body can take a couple of weeks to adjust to medication too.

I used these patches for a number of years. Starting on 25 micro grams per 3 days and managing 3 to 5 years between 25 microgram increases.

I hope this helps, Rib

2 likes
Reply

It certainly does help ! Makes sense,

Thanks Rib

Reply

Be very careful with those things....very strong deadly drug if overdosed, please be careful. I am however glad to hear you have relief !!!

1 like
Reply

It's been a long week, been reading up as much as possible about them.

Only everyone's kind advice and support here has helped.

Did find out a dose can't be increased until six days on the previous one.

Phoned the dr on Monday

to discuss, she wasn't there til Friday. Receptionist said she'd pass it on to her. When phoned back on Friday she'd issued another prescription for the next higher dose of 25mcg .

So now am praying these will suit me plus when the blood tests are back they're clear so can taper off the prenesolone. Can't even recognise myself!! Put on so much weight with a moon face!!

Reply

Sorry to hear that :( I struggle with my weight most of my life; But but have found a way of living that does shed pounds but slowly, especially since I cannot exercise.

Reply

You have put on a lot of weight since taking the fentanyl ?? Are you on other medications you may have started around the same time? Opioid use usually causes weight loss. Are you maybe taking in more calories from depression due to the pain? I've never heard of gaining weight from opioids- but I everyone is different. I had been on opioids for 3 1/2 years straight. Gave me energy and almost never overeating unless is was something like my sizes of what the perfect slice of cake or pie or sweet goodies in general. Doctor tell you this? Just curious.

1 like
Reply

It's the steroids been taking since last August that's caused the weight gain. Hoping to be able to start tapering off them. 😊

Reply

Oh, yes they definitely will do that lol

Reply

You may also like...